U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

Could the mirena (levonorgestrel) coil be causing the pain in my pelvis?

2 doctor answers5 doctors weighed in
Dr. Joseph Schifilliti
Obstetrics and Gynecology 39 years experience
Possibly: It is possible (i assume you mean the Mirena (levonorgestrel) iud). You should be seen.
Dr. Jonathan Song
Specializes in Gynecology
Unlikely: Mirena (levonorgestrel) iud has a tail that you will not see which your doctor will use someday to remove. It does not have coils like the essure system. Iud's can cause cramping and discomfort, but very rare with the Mirena (levonorgestrel) iud. You should see your doctor for an exam with possible ultrasound to see if it is indeed in the appropriate place.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.